Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 29, 2010, 8:07 AM CDT for Ector County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2010, 8:07 AM CDT (13:07 UTC)
- Expired
- Jun 29, 2010, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 34 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:57 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 29, 6:57 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 657 AM CDT TUE JUN 29 2010 .DISCUSSION... THE 12Z AVIATION FORECAST DISCUSSION IS INCLUDED BELOW. && .AVIATION... SCATTERED SHRA WITH ISOLATED TSRA CONTINUE TO DEVELOP ACROSS THE PERMIAN BASIN AND TRANS PECOS REGION EARLY THIS MORNING. LOCALLY HEAVY RAIN WITH REDUCTION IN VISIBILITY TO 2SM OR LESS HAS ACCOMPANIED THE HEAVIER SHOWERS AND THUNDERSTORMS. SCATTERED TO NUMEROUS SHRA/TSRA WILL CONTINUE ACROSS THE REGION TODAY. WE WILL CONTINUE A TEMPO GROUP FOR +TSRA AT KMAF THROUGH 15Z. SOME MVFR/ LOCALIZED IFR CIGS CAN BE EXPECTED ACROSS PORTIONS OF THE REGION THIS MORNING. WE HAVE ALSO INCLUDED TEMPO GROUPS FOR TSRA AT EACH TERMINAL THIS AFTERNOON. OTHERWISE...EAST/NORTHEAST WINDS WILL PREVAIL TODAY. && .PREV DISCUSSION... /ISSUED 433 AM CDT TUE JUN 29 2010/ DISCUSSION... QUITE THE COMPLICATED PATTERN/FORECAST THIS MORNING WITH GOOD RAIN CHANCES...POSSIBLE HEAVY RAIN AND LOWER THAN NORMAL TEMPERATURES FEATURED. RAIN CHANCES WILL REMAIN IN THE FORECAST THROUGH THE WEEK AND NEXT WEEKEND...INITIALLY HINGING UPON HIGHER THETA E AIR SPREADING BACK OVER THE FORECAST AREA IN TANDEM WITH A WEAKENED UPPER RIDGE AND A SHEAR AXIS WHICH WILL DRIFT WESTWARD FROM CENTRAL TEXAS AND REMAIN SEMI PERMANENT OVER THE AREA. THE REMNANTS OF TROPICAL STORM ALEX WILL THEN PLAY A PART IN THE FORECAST LATE THIS WEEK AND/OR WEEKEND...POSSIBLY. SHOWERS AND THUNDERSTORMS DEVELOPED DURING THE LAST FEW HOURS OVER PORTIONS OF THE PERMIAN BASIN AND TRANS PECOS...WHICH WAS INDICATIVE OF HIGHER THETA E SPREADING WESTWARD INTO THE REGION. ALTHOUGH WATER VAPOR IMAGERY WAS UNCLEAR ON WHERE ANY VORTICITY MAXIMA EXISTED OVER THE CWA...THINK MODEL DEPICTIONS OF ONE SUCH WAVE FROM CENTRAL TEXAS COMBINING WITH ANOTHER FROM FAR WEST TEXAS OVER THE AREA WILL SUFFICE IN PROVIDING SOME MID LEVEL SUPPORT FOR CONVECTION TODAY AND TONIGHT. WE WILL CARRY FAIRLY HEFTY POPS TODAY AND TONIGHT...AND INCLUDE LOCALLY HEAVY RAINFALL/FLASH FLOODING IN THE HWO. BUT DO NOT THINK WE WILL SEE RAINFALL RATES HIGH ENOUGH OR WIDESPREAD ENOUGH FOR SIGNIFICANT FLASH FLOODING CONCERNS. THEREFORE...WILL FOREGO A FLASH FLOOD WATCH AT THIS TIME. IT APPEARS PORTIONS OF EASTERN PECOS COUNTY...ALONG WITH CRANE...UPTON AND REAGAN COUNTIES HAVE SEEN THE HEAVIEST RAINFALL IN THE LAST COUPLE OF DAYS...AND WILL PASS THIS ON TO THE DAY SHIFT. THINK THE BEST CHANCE OF RAIN WILL TRANSITION FROM THE EASTERN CWA TODAY TO THE WESTERN CWA WEDNESDAY OVERNIGHT. SINCE PWATS WILL RISE OVER THE REGION BY THEN...UPSLOPE FLOW WILL STILL BE PREVALENT AND THE SHEAR AXIS STILL OVER THE REGION...FLASH FLOODING CONCERNS COULD BE MORE SO THAN TODAY... ESPECIALLY CONSIDERING THE FLASHY NATURE OF THE HIGHER TERRAIN. AS MENTIONED ABOVE...TEMPERATURES WILL BE BELOW NORMAL...BUT COULD HEAD TOWARD NORMAL THURSDAY. THE REASON FOR THE WARM UP WOULD BE SUBSIDENCE MOVING NORTHWESTWARD INTO THE REGION AHEAD OF A FAIRLY STRONG SHORTWAVE TROUGH SPUN OFF FROM T.S. ALEX. ALTHOUGH THIS COULD BE CONSIDERED HIGHLY SPECULATIVE...THINK WE WILL SEE A RELATIVE MIN IN POPS THURSDAY TOO DUE TO SOMEWHAT GOOD AGREEMENT AMONGST MODELS WITH SUCH A FEATURE APPROACHING THE AREA. THE GLOBAL MODELS WERE BRINGING MUCH HIGHER MOISTURE LEVELS INTO THE CWA LATE THIS WEEK...ALONG WITH GOOD CHANCES OF RAIN DUE TO REMNANTS OF THE FIRST TROPICAL STORM...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 10. SINCE THE UPPER RIDGE IS STILL NOT PROGGED TO STRAIGHTEN MUCH REGARDLESS OF WHETHER ANY TROPICAL MOISTURE ARRIVES...HAVE GONE WITH DECENT POPS BUT NOT AS HIGH AS MEX OFFERINGS. RAIN CHANCES COULD VERY WELL PERSIST INTO NEXT WEEK...BUT THERE ARE SOME INDICATIONS THE UPPER RIDGE MAY BUILD BACK OVER THE REGION. HAVE GONE WITH A MIDDLE OF THE ROAD APPROACH SINCE IT IS NOT OFTEN WE CARRY THESE KIND OF POPS...AND LOWER TEMPS...THIS MANY DAYS IN A ROW DURING THE SUMMER. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/67
Hazardous weather outlook, Jun 29, 4:13 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 413 AM CDT TUE JUN 29 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-300915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 413 AM CDT TUE JUN 29 2010 /313 AM MDT TUE JUN 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS THE FAR SOUTHEAST NEW MEXICO PLAINS...THE PERMIAN BASIN...AND THE TRANS PECOS REGION. THUNDERSTORMS WILL BE SLOW MOVING TODAY AND TONIGHT...AND HEAVY RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY... WITH THE BEST CHANCE FOR DEVELOPMENT SHIFTING WESTWARD ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS... WESTERN PORTIONS OF THE UPPER TRANS PECOS REGION...THE MARFA PLATEAU AND THE BIG BEND REGION. LOCALLY HEAVY RAIN MAY ONCE AGAIN LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:49 AM CDT | Areal Flood Advisory | MAF | Crane | 3 hr |
| Jun 29, 6:21 AM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jun 29, 6:39 AM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 29, 7:02 AM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| Jun 29, 7:24 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Jun 29, 7:45 AM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Jun 29, 9:47 AM CDT | Flash Flood Warning | MAF | Crane, Ector | 3 hr |
| Jun 29, 11:20 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Reeves, Ward | 3 hr |
| Jun 29, 5:42 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 29, 6:42 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 29, 3:58 PM CDT | Areal Flood Advisory | MAF | Eddy | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.